Calculus of Variations and Geometric Measure Theory

M. Cicalese - M. Ruf - F. Solombrino

Hemihelical local minimizers in prestrained elastic bi-strips

created by cicalese on 19 Jan 2017
modified by solombrin on 09 Oct 2017


Published Paper

Inserted: 19 jan 2017
Last Updated: 9 oct 2017

Journal: Zeitschrift für Angewandte Mathematik und Physik (ZAMP)
Volume: 68
Number: 6
Pages: 122
Year: 2017
Doi: 10.1007/s00033-017-0870-0


We consider a double layered prestrained elastic rod in the limit of vanishing cross section. For the resulting limit Kirchoff-rod model with intrinsic curvature we prove a supercritical bifurcation result, rigorously showing the emergence of a branch of hemihelical local minimizers from the straight configuration, at a critical force and under clamping at both ends. As a consequence we obtain the existence of nontrivial local minimizers of the $3$-d system.